MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 09/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: md, vascular surgery.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the doctor had indicated that during the procedure he noticed a hematoma forming on the groin after they had swapped out the pinnacle sheath for a 6fr destination.The registered radiologic technologist rt(r) in the room, was alerted and held pressure on the hematoma during procedure.Upon removal of the sheath, the doctor stated he noticed something different on the distal end of sheath that felt burr like and was visible on distal end of sheath.The staff continued to hold pressure to resolve the hematoma.The patient was good and in stable condition.The procedure was completed successfully.Additional information was received on 06oct2021.The case was a peripheral intervention.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr destination sheath with its dilator fully inserted and mated were received for product evaluation.The sheath and dilator were subjected to visual analysis and deformation at the tip of the sheath was observed.There was a depression on the side of the tip, and just adjacent to it an elevated bump.The complaint is confirmed for mechanical damage of the sheath tip.The exact root cause cannot be determined.Historically, deformations like the one seen in this complaint occur during sheath insertion.Review of dhr showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.No ncs or capas were opened for this issue within the last 12 months.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the hbrt.

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key12686897
Report Number1118880-2021-00209
Device Sequence Number19759396
Product Code DYB
UDI-Device Identifier00389701006185
UDI-Public00389701006185
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model NumberN/A
Device Catalogue NumberRSR03
Device Lot Number0000015879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date10/24/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINNACLE SHEATH; STARTER WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown